MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293061830
Medical Device Problem Codes Stretched (1601); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluation by manufacturer: an innova self-expanding stent delivery system was returned and the outer shaft, mid-shaft and the remainder of the device were checked for damage.Visual examination showed a kink at the nosecone and also a kink approximately 10cm from the nosecone.There was also buckling on the outer sheath in 4 areas.The first one was located at 10cm, the 2nd 15cm, the 3rd 21.5cm and the 4th 23.5cm all from the distal end of the outer sheath.The mid-shaft showed damage in the form of 3 slight kinks.The 1st kink was approximately 26cm from the markerband.The 2nd kink was approximately 37cm from the markerband and the 3rd one 2.5cm from the markerband.The stent was not returned.The handle was separated to visually inspect the inside for further damage.The pull handle was loose in the handle which is an indication of internal damage.The retainer clip had pulled off of the pull rack.No teeth damage was noticed.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable cause of the reported difficulties may be due interaction with another device.(b)(4).
 
Event or Problem Description
It was reported that partial stent deployment occurred and the stent stretched.The 99% stenosed target lesion was located in a moderately tortuous and severely calcified superficial femoral artery (sfa).A.014 non bsc guidewire was advanced and the lesion was pre-dilated with a 5mm sterling balloon.A 6x100 innova¿ stent was advanced contralateral over the guidewire and implanted.A 6x180x130 innova¿ stent was then advanced to treat the peripheral side.The physician felt resistance with the shaft during advancement and eventually the 6x180x130 innova¿ stent crossed the lesion and deployment was initiated via the thumbwheel.The deployment handle¿s thumbwheel was rotated fully and the pull grip was pulled, however only 18cm of the stent was deployed.The physician then pulled the entire catheter system and then the remainder of the stent deployed; however, it was stretched.The procedure was completed with this device.No patient complications were reported and the patient's condition is stable.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6812339
Report Number2134265-2017-08231
Device Sequence Number16177394
Product Code NIP
UDI-Device Identifier08714729874058
UDI-Public(01)08714729874058(17)20190531(10)19267183
Combination Product (Y/N)N
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberH74939293061830
Device Catalogue Number39293-06183
Device Lot Number19267183
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2017
Initial Report FDA Received Date08/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1